Alert archive / California / Wind Advisories in 2015
Wind Advisory 17, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 6, 2015, 8:42 PM PDT. It took effect at Apr 7, 2015, 6:00 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2015, 8:42 PM PDT (03:42 UTC)
- In effect from
- Apr 7, 2015, 6:00 AM PDT
- Expired
- Apr 7, 2015, 8:09 PM PDT
- In force
- 14 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
348 WWUS76 KLOX 070342 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 842 PM PDT MON APR 6 2015 ...GUSTY SOUTHWEST WINDS ON TUESDAY ACROSS THE MOUNTAINS AND ANTELOPE VALLEY... .A PACIFIC STORM WILL MOVE INTO SOUTHWEST CALIFORNIA ON TUESDAY. IN ADVANCE OF THE FRONT...GUSTY SOUTHWEST WINDS WILL IMPACT THE MOUNTAINS AND ANTELOPE VALLEY...WHERE GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY AND THE ADJACENT FOOTHILLS OF THE ANTELOPE VALLEY...WHERE ISOLATED GUSTS OVER 50 MPH ARE EXPECTED. CAZ051-052-071100- /O.NEW.KLOX.WI.Y.0017.150407T1300Z-150407T2200Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 842 PM PDT MON APR 6 2015 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM PDT TUESDAY. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED MID MORNING TUESDAY THROUGH THE EARLY AFTERNOON HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-059-071100- /O.NEW.KLOX.WI.Y.0017.150407T1900Z-150408T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 842 PM PDT MON APR 6 2015 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT TUESDAY. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...EXCEPT ISOLATED GUSTS OVER 50 MPH IN THE LOS ANGELES COUNTY MOUNTAINS AND FOOTHILLS OF THE ANTELOPE VALLEY. * TIMING...THE STRONGEST WINDS ARE EXPECTED TUESDAY AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ GOMBERG
4 follow-up statements
391 WWUS76 KLOX 071059 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 359 AM PDT TUE APR 7 2015 ...GUSTY SOUTHWEST WINDS TODAY ACROSS THE MOUNTAINS AND ANTELOPE VALLEY... .A PACIFIC STORM WILL MOVE INTO SOUTHWEST CALIFORNIA TODAY. IN ADVANCE OF THE FRONT...GUSTY SOUTHWEST WINDS WILL IMPACT THE MOUNTAINS AND ANTELOPE VALLEY...WHERE GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY AND THE ADJACENT FOOTHILLS OF THE ANTELOPE VALLEY...WHERE ISOLATED GUSTS OVER 50 MPH ARE EXPECTED. CAZ051-052-071900- /O.CON.KLOX.WI.Y.0017.150407T1300Z-150407T2200Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 359 AM PDT TUE APR 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED MID MORNING TODAY THROUGH THE EARLY AFTERNOON HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-059-071900- /O.CON.KLOX.WI.Y.0017.150407T1900Z-150408T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 359 AM PDT TUE APR 7 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH... EXCEPT ISOLATED GUSTS OVER 50 MPH IN THE LOS ANGELES COUNTY MOUNTAINS AND FOOTHILLS OF THE ANTELOPE VALLEY. * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ GOMBERG/KAPLAN
543 WWUS76 KLOX 071834 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1134 AM PDT TUE APR 7 2015 ...GUSTY SOUTHWEST WINDS TODAY ACROSS THE MOUNTAINS AND ANTELOPE VALLEY... .A PACIFIC STORM WILL MOVE INTO SOUTHWEST CALIFORNIA TODAY. IN ADVANCE OF THE FRONT...GUSTY SOUTHWEST WINDS WILL IMPACT THE MOUNTAINS AND ANTELOPE VALLEY...WHERE GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY AND THE ADJACENT FOOTHILLS OF THE ANTELOPE VALLEY...WHERE ISOLATED GUSTS OVER 50 MPH ARE EXPECTED. CAZ051-052-072200- /O.CON.KLOX.WI.Y.0017.000000T0000Z-150407T2200Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 1134 AM PDT TUE APR 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED MID MORNING TODAY THROUGH THE EARLY AFTERNOON HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-059-080400- /O.CON.KLOX.WI.Y.0017.150407T1900Z-150408T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 1134 AM PDT TUE APR 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH... EXCEPT ISOLATED GUSTS OVER 50 MPH IN THE LOS ANGELES COUNTY MOUNTAINS AND FOOTHILLS OF THE ANTELOPE VALLEY. * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
058 WWUS76 KLOX 072138 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 238 PM PDT TUE APR 7 2015 CAZ051-052-072245- /O.EXP.KLOX.WI.Y.0017.000000T0000Z-150407T2200Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...BLACK MOUNTAIN...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 238 PM PDT TUE APR 7 2015 ...WIND ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE INTO THIS EVENING...BUT WILL REMAIN BELOW ADVISORY STRENGTH. $$ CAZ053-054-059-080400- /O.CON.KLOX.WI.Y.0017.000000T0000Z-150408T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 238 PM PDT TUE APR 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. ISOLATED GUSTS AROUND 60 MPH ARE EXPECTED NEAR LAKE PALMDALE. * IMPACTS...GUSTY WINDS WITH AREAS OF BLOWING DUST AND LOW VISIBILITY MAY CREATE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KITTELL
605 WWUS76 KLOX 080309 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 809 PM PDT TUE APR 7 2015 CAZ053-054-059-080415- /O.CAN.KLOX.WI.Y.0017.000000T0000Z-150408T0400Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 809 PM PDT TUE APR 7 2015 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE WIND ADVISORY. LOCAL WIND GUSTS BETWEEN 35 TO 40 MPH WILL CONTINUE THROUGH LATE THIS EVENING...OTHERWISE WINDS WILL CONTINUE TO DIMINISH ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 6, 8:30 PM PDT, 12 minutes earlier.
Area forecast discussion, Apr 6, 8:30 PM PDT, 12 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PDT MON APR 6 2015 .SYNOPSIS... A FRONTAL SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW ALONG WITH GUSTY WINDS TO THE REGION ON TUESDAY AND TUESDAY EVENING. SLIGHT WARMING IS EXPECTED WEDNESDAY AND THURSDAY AS HIGH PRESSURE BRIEFLY RETURNS. && .SHORT TERM (TONIGHT-THU)... A COLD UPPER LEVEL LOW PRESSURE SYSTEM ORIGINATING IN THE GULF OF ALASKA IS NOW CENTERED OFF THE NORTHERN CALIFORNIA/OREGON COAST. THE LEADING EDGE OF RAINFALL WITH THE ASSOCIATED FRONTAL SYSTEM IS CURRENTLY FOCUSED ACROSS NORTHERN CALIFORNIA. THIS FRONT IS EXPECTED TO HOLD TOGETHER AS IT SWEEPS THROUGH OUR FORECAST AREA ON TUESDAY AND TUESDAY EVENING. INITIALLY...SOME LIGHT SHOWERS MAY BREAK OUT ACROSS SLO/SBA COUNTIES LATE TONIGHT IN ADVANCE OF THE MAIN FRONT. HOWEVER...MOST OF THE STEADY RAINFALL IS EXPECTED TO OCCUR FOR SLO/SBA COUNTIES MID MORNING TUESDAY THROUGH THE MID AFTERNOON HOURS. FOR VENTURA COUNTY...THE FOCUS OF RAIN IS EXPECTED TO OCCUR MID TO LATE AFTERNOON...EVENTUALLY SWEEPING INTO THE LA BASIN LATE AFTERNOON INTO EARLY EVENING. MOST AREAS ARE ONLY EXPECTED TO SSE A FEW HOURS OF STEADY RAINFALL WITH THIS SYSTEM AS THE FRONT PROGRESSES THROUGH THE FORECAST AREA STEADILY. MODEL CROSS SECTIONS CONTINUE TO SHOW BEST DYANAMICS WITH THIS SYSTEM TO BE FOCUSED ACROSS SLO COUNTY...WHERE THERE COULD BE MODERATE TO LOCALLY HEAVY RAINFALL. IN ADDITION...LOW LEVEL SOUTHWEST FLOW OF 30 TO 40 KNOTS WILL PROVIDE SOME OROGRAPHIC ENHANCEMENT OF RAINFALL FOR THE FOOTHILLS OF NORTHERN SLO COUNTY...ESPECIALLY NEAR HEARST CASTLE AND ROCKY BUTTE. IN EVENING UPDATE...HAVE TRIMMED BACK A BIT ON SLIGHT CHANCE OF THUNDERSTORM COVERAGE...KEEPING IT FOCUSED ACROSS AREAS NORTH OF POINT CONCEPTION...WHERE THERE IS BETTER COLD AIR ALOFT AND MARGINAL INSTABILITY/CAPE VALUES. THE BEST PROBABILITY OF SOME LOCALLY HEAVY RAINFALL WILL LIKELY OCCUR ACROSS SLO COUNTY ON TUESDAY MORNING...ESPECIALLY IF ANY THUNDERSTORMS DEVELOP. ONCE THE STORM REACHES VENTURA AND LOS ANGELES COUNTIES...RAINFALL INTENSITIES ARE EXPECTED TO BE LIGHT TO MODERATE IN NATURE. EARLIER PROJECTIONS ON RAIN AND SNOW AMOUNTS STILL LOOK ON TRACK. ONLY OTHER CHANGE ON EVENING UPDATE IS THE ISSUANCE OF WIND ADVISORIES FOR THE MOUNTAINS AND ANTELOPE VALLEY. THESE AREAS WILL GENERALLY SEE SOUTHWEST WINDS GUSTING BETWEEN 40 AND 50 MPH...BUT SOME LOCATIONS IN THE LA COUNTY MOUNTAINS AND FOOTHILLS OF THE ANTELOPE VALLEY COULD SEE SOME ISOLATED GUSTS OVER 50 MPH. *** FROM PREVIOUS DISCUSSION *** PRELIMINARY RAINFALL TOTALS FOR SLO/SBA COUNTIES WILL BE BETWEEN A HALF INCH TO NEAR AN INCH...WHILE VENTURA AND LA COUNTIES WILL SEE LOWER AMOUNTS BETWEEN A QUARTER AND A HALF OF AN INCH...WITH LOCALLY HIGHER AMOUNTS IN THE SAN GABRIEL MOUNTAINS. THE SNOW LEVEL WILL DROP TO AROUND 5000 FT ON TUESDAY...BUT LOWER TO AROUND 4500 FT WHEN THE FRONT PUSHES THROUGH. THERE WILL NOT BE MUCH PRECIP BEHIND THE FRONT SO NOT ANTICIPATING ANY MAJOR TRAVEL ISSUES THROUGH THE I-5 CORRIDOR TUESDAY AFTERNOON THROUGH THE OVERNIGHT HOURS. THERE COULD BE A FEW SNOW FLURRIES HOWEVER. IT WILL CONTINUE TO BE QUITE COOL TUESDAY WITH HIGHS GENERALLY IN THE UPPER 50S FOR THE INTERIOR TO LOWER 60S FOR COAST AND VALLEYS...WITH MUCH COLDER CONDITIONS IN THE MOUNTAINS. BY WEDNESDAY MORNING...THE STORM SYSTEM WILL HAVE MOVED QUICKLY EAST AND WEAKENED. THERE WILL LIKELY BE SOME LINGERING LOW LEVEL MOISTURE HANGING ON AROUND THE MOUNTAINS GIVING SOME FAIR WEATHER CUMULUS CLOUDS ACROSS THE AREA. THERE WILL BE A GRADUAL WARM UP ON WEDNESDAY AS AN UPPER RIDGE AXIS BUILDS IN BRIEFLY AHEAD OF ANOTHER UPPER TROUGH TO THE NW. THURSDAY SHOULD CONTINUE THE WARMING TREND WITH HIGH TEMPS REBOUNDING INTO THE LOWER 70S AND WEAK OFFSHORE FLOW. .LONG TERM (FRI-MON)...ANOTHER LOW APPROACHING THE AREA HAS A VERY SLIGHT CHANCE OF BRINGING US SOME MORE RAIN ON FRIDAY NIGHT. IT IS A CUTOFF SYSTEM...WHICH THE MODELS SOMETIMES STRUGGLE WITH. PROBABILISTIC FORECASTS HAVE ABOUT A 20 PERCENT CHANCE OF MEASURABLE RAIN REACHING US BUT SO FAR ALL OF THE DETERMINISTIC MODELS ARE KEEPING US DRY. KEEPING THE POPS SILENT FOR NOW AND WILL CONTINUE TO MONITOR THIS NEXT SYSTEM. THE WEEKEND WILL WARM BACK INTO THE MID 70S WITH MOSTLY SUNNY SKIES. WINDS WILL PICK UP A BIT...ESPECIALLY OFFSHORE. && .AVIATION...06/2350Z. NO MARINE LAYER PRESENT. HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THIS EVENING...EXCEPT FOR A 20 PERCENT CHANCE OF A RANDOM HOUR BKN030 OBSERVATION AT KBUR OR KVNY. GUSTY ONSHORE WINDS WILL CONTINUE INTO THE EVENING HOURS. A COLD FRONT WILL MOVE THROUGH THE AREA ON TUESDAY...BRINGING 3 TO 6 HOURS OF STEADY LIGHT TO MODERATE RAIN WITH OVC015-025 CONDITIONS. -SHRA WITH BKN030-040 POSSIBLE BEFORE THE FRONTAL PASSAGE. KLAX...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THIS EVENING. GUSTY WEST WINDS INTO THE EVENING HOURS SIMILAR TO YESTERDAY. EAST TO SOUTHEAST WINDS EXPECTED 13-20Z MOSTLY 8 KT OR LESS...HOWEVER A 20 PERCENT CHANCE OF A BRIEF 10 KT WIND AFTER 15Z. A COLD FRONT WITH AROUND 3 HOURS OF STEADY RAIN AND OVC015-025 EXPECTED ON TUESDAY SOMETIME BETWEEN 22 AND 02Z...AND BKN030-40 WITH A 30 PERCENT CHANCE OF SHOWERS FROM 18Z TO THE ARRIVAL OF THE FRONT. KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH THIS EVENING. BREEZY SOUTH WINDS WINDS SIMILAR TO YESTERDAY EXPECTED. A COLD FRONT WITH AROUND 3 HOURS OF STEADY RAIN AND OVC015-025 EXPECTED ON TUESDAY SOMETIME BETWEEN 22 AND 02Z...AND BKN020-30 WITH A 30 PERCENT CHANCE OF SHOWERS FROM 18Z TO THE ARRIVAL OF THE FRONT. && .MARINE...06/900 PM. MODERATE CONFIDENCE IN MARGINAL SMALL CRAFT SOUTHERLY WINDS OVER PORTIONS OF THE OUTER WATERS THROUGH LATE TUESDAY MORNING...AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. STEEP SEAS WILL CONTINUE OVER THE WATERS SOUTH OR POINT CONCEPTION...INCLUDING THE NEARSHORE WATERS IN THE SANTA BARBARA CHANNEL. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT. ALONG WITH THE FRONTAL PASSAGE...EXPECT A FEW HOURS OF STEADY RAIN AND GUSTY SOUTHWEST WINDS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FOR THE WATERS NORTH OF POINT CONCEPTION TUESDAY MORNING. GUSTY NORTHWEST WINDS WILL FOLLOW TUESDAY NIGHT AND WEDNESDAY WITH LIKELY SMALL CRAFT CONDITIONS. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...GOMBERG/JLD AVIATION/MARINE...GOMBERG/SMITH SYNOPSIS...GOMBERG WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 6, 6:00 AM PDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON APR 6 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-071300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON APR 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THERE WILL BE A HIGH RIP CURRENT RISK THROUGH LATE TONIGHT MAINLY DUE TO A LONG PERIOD SWELL FROM A STORM APPROACHING CALIFORNIA OVER THE NEXT COUPLE OF DAYS. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL MOVE ACROSS THE ENTIRE FORECAST AREA BEGINNING TUESDAY MORNING IN SAN LUIS OBISPO AND SANTA BARBARA COUNTIES...THEN SPREAD SOUTH INTO VENTURA AND LOS ANGELES COUNTIES BY TUESDAY AFTERNOON AND EVENING. THIS STORM SHOULD BRING LOCALIZED PONDING OF LOW LYING STREETS AND HIGHWAYS DUE TO CLOGGED DRAINS. WET OIL SLICKED ROADS DUE TO THE FIRST SIGNIFICANT RAINFALL IN A WHILE WILL IMPACT MOTORISTS AS WELL. THE THREAT OF DEBRIS FLOWS OVER THE RECENT BURN AREAS IS LOW...BUT SHOULD BE MONITORED AS WE APPROACH THIS EVENT. THIS STORM SYSTEM WILL BE COLD ENOUGH TO DROP SNOW LEVELS TO AROUND 5000 FT...LOCALLY DOWN TO 4500 FT BY TUESDAY EVENING. NOT ANTICIPATING ANY TRAVEL ISSUES ACROSS THE I-5 CORRIDOR..BUT A FEW SNOW FLURRIES WONT BE OUT OF THE QUESTION. SNOW AMOUNTS SHOULD BE BETWEEN 2-4 INCHES ABOVE 5,500 TO 6,000 FT. EXPECT DRIER CONDITIONS BY WEDNESDAY MORNING. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CK
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.